MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ULTRASHARP KNIFE; KNIFE, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ULTRASHARP KNIFE; KNIFE, OPHTHALMIC
Catalog Number 681.05
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during vitreoretinal surgery, an ophthalmic tip broke off.The broken tip was recovered from the suction canister.The surgery was completed by using the new device.There was no patient impact was reported.
 
Additional Manufacturer Narrative
A manufacturing device history record (dhr) review was performed to ensure that the product was manufactured in compliance with the device master record.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no additional complaints associated with it.The concerned sample was not received at the investigation site for evaluation.Therefore, no further assessment is possible and the investigation is concluded without identifying the root cause.A sample was not received at the investigation site and not enough information was provided for further investigation.Therefore, the root cause for the customer complaint issue cannot be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.If new information is received, this case will be re-opened and the input will be considered and reflected.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ULTRASHARP KNIFE
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21469844
Report Number3003398873-2025-00200
Device Sequence Number8658939
Product Code HNN
UDI-Device Identifier07612717000063
UDI-Public(01)07612717000063(17)290430(11)240527(10)16UPU7
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number681.05
Device Lot Number16UPU7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date05/13/2025
Date Device Manufactured05/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown